Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 41, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2020, 5:56 PM CDT for 4 counties in Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2020, 5:56 PM CDT (22:56 UTC)
- Expired
- Jun 3, 2020, 6:45 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Brown County, NE, Loup County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 56 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 2:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -541 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
811
WUUS53 KLBF 032256
SVRLBF
NEC009-017-115-149-032345-
/O.NEW.KLBF.SV.W.0041.200603T2256Z-200603T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
556 PM CDT Wed Jun 3 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Rock County in north central Nebraska...
Northwestern Loup County in north central Nebraska...
Southern Brown County in north central Nebraska...
Northeastern Blaine County in north central Nebraska...
* Until 645 PM CDT.
* At 555 PM CDT, a severe thunderstorm was located 8 miles east of
Elsmere, or 17 miles northwest of Brewster, moving southeast at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Brewster, Raven, Duff, Koshopah, Hawley Flats, Willow Lake State
Wildlife Management Area, Johnsons Corner and Long Lake State
Wildlife Management Area.
This includes Highway 183 between mile markers 155 and 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4223 9949 4174 9983 4174 9986 4209 10023
4209 10017 4220 10017 4232 10007
TIME...MOT...LOC 2255Z 305DEG 34KT 4217 10001
HAIL...1.00IN
WIND...60MPH
$$
Gomez1 follow-up statement
355
WWUS53 KLBF 032329
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
629 PM CDT Wed Jun 3 2020
NEC009-017-115-149-032345-
/O.CON.KLBF.SV.W.0041.000000T0000Z-200603T2345Z/
Rock NE-Loup NE-Brown NE-Blaine NE-
629 PM CDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN ROCK...NORTHWESTERN LOUP...SOUTHEASTERN BROWN AND
EASTERN BLAINE COUNTIES...
At 629 PM CDT, a severe thunderstorm was located 11 miles east of
Brewster, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Brewster, Duff, Hawley Flats and Johnsons Corner.
This includes Highway 183 between mile markers 155 and 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4223 9949 4174 9983 4174 9986 4196 10009
4204 10006 4210 10000 4227 9974
TIME...MOT...LOC 2329Z 305DEG 34KT 4198 9966
HAIL...1.00IN
WIND...60MPH
$$
GomezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:49 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 3, 3:49 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service North Platte NE 349 PM CDT Wed Jun 3 2020 .SYNOPSIS... Issued at 348 PM CDT Wed Jun 3 2020 Towering cumulus and isolated thunderstorms have developed across north central Nebraska where a few strong to severe storms have developed. Other towering cumulus developing along a north to south surface trough in the western Sandhills. Temperatures reaching the upper 80s most locations. && .SHORT TERM...(This evening through Thursday night) Issued at 348 PM CDT Wed Jun 3 2020 Strong to severe thunderstorms will be ongoing early this evening. The latest SPC day 1 outlook has a slight risk for severe storms across all of western and north central Nebraska this evening. 0-6km bulk shear 35-45kt and SBCAPES as high as 2000-3000 J/KG available as storms develop. An eastward push of drier air ongoing from the panhandle into the wester Sandhills as a focus for storm initiation this afternoon as well. The NAM and GFS both show a mid level disturbance now reaching the northwest Sandhills and moving eastward into this evening. The HREF and NAMNest both show increasing thunderstorm growth from eastern Cherry southwest across west central and southwest Nebraska by 23Z with upscale growth southeastward through mid evening. With limited turning of winds surface and aloft and moderate to strong deep layer shear, storm mode favors at least a few linear lines of storms to develop late this afternoon and evening. Scattered coverage of storms is likely across the southeast half of the area this evening. Large hail and damaging winds will be the main threat. Isolated very large hail to 2 inches diameter hail is also possible. Discrete storms which form will also be capable of a brief tornado before storms develop into a linear line. Storms should exit eastern areas by0 3Z to 04Z. On Thursday, in the wake of the disturbance crossing the region this evening, Thursday morning and early afternoon look to be free of any shower or thunderstorms. There is a disturbance moving across South Dakota during the morning and early afternoon which should stay north of the area. As the trough/disturbance approaches the mid- missouri valley, thunderstorms should initiate and may develop in the northeast counties late afternoon and evening. The SPC day2 outlook has adjusted to move the slight risk area further northeast to include only areas north of Valentine through O'Neill. Storms initiating in the higher terrain of WY and CO will move east for a few storms possibly making it into the far western Sandhills late afternoon. Isolated showers and storms possible in the west and south during the evening, with again slightly better chances in the northeast. A cold front to drop south through the area overnight. .LONG TERM...(Friday through Wednesday) Issued at 348 PM CDT Wed Jun 3 2020 For Friday and Saturday, the upper ridge will amplify and build eastward into the Missouri and Central Mississippi Valley. Meanwhile, a closed low over southern CA and rather deep upper trough will extend across the northwestern U.S on Friday. The cold front will stall and become nearly stationary near the Kansas border Friday afternoon with a moist upslope flow across NE. Storms in the evening may move into the west and possibly north of the boundary in central Nebraska. Increasing chances and coverage expected after midnight, mainly north central. ON Saturday, the GFS breaks down the upper ridge as the upper trough advances east. Thunderstorm chances increase Sat. into Sat. evening across the area. As the main disturbance moves through Saturday into Saturday night, POPS are as high as 40-50 percent Saturday aftn and evening. deep layer shear will be quite strong at 50 to 60KT. Surface winds will be southeast at 20 to 30 mph, so turning winds with height suggest strong to severe storms are possible. Sunday into Monday looks fairly dry with a southerly surface flow. An upper trough persists across western U.S. and a large upper ridge axis will extend across the Mississippi Valley. Highs will remain in the upper 80s to lower 90s. Although an amplified southwest flow aloft will exist, storm chances appear limited, with just a slight chance of storms across nctrl NE Sunday night and again Monday aftn. Highs Sunday low to mid 90s and Monday 85 to 90. Better chances for thunderstorms Monday night into Tuesday. The upper trough across the Rockies will advance toward the Central and Northern Plains and push a Pacific cold front into the area Monday or Monday night. Highs are forecast to cool into the upper 60s to mid 70s Tuesday and low to mid 70s Wednesday. Showers and thunderstorms are again possible as the upper flow become more zonal. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1244 PM CDT Wed Jun 3 2020 VFR conditions are expected through this evening across western and north central Nebraska. However, thunderstorms are expected to develop by mid to late afternoon and evening. Erratic strong winds and large hail are likely with these storms. Best timing for thunderstorms to impact both KVTN and KLBF will be between 03/23Z and 04/04Z. Storms move out by mid to late evening with quiet conditions returning for the overnight period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Boatwright
Hazardous weather outlook, Jun 3, 3:47 PM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 347 PM CDT Wed Jun 3 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-042100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 347 PM CDT Wed Jun 3 2020 /247 PM MDT Wed Jun 3 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered severe thunderstorms will continue through late this afternoon and evening. Large hail, possibly 2 inches in diameter or greater, and damaging winds are possible with these storms. A tornado is possible for locations northeast of a line from Merriman to Callaway. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Isolated to scattered severe thunderstorms are possible late Thursday afternoon and evening. Large hail, possibly 2 inches in diameter or greater, and damaging winds could occur. The greatest threat will generally be along and northeast of a line from Valentine to O'Neill. Severe storms are possible early next week, most likely Monday afternoon and evening. Later forecasts will better pinpoint this potential. .SPOTTER INFORMATION STATEMENT... Reports of wind damage and hail will be appreciated tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 3, 5:14 PM CDT, 42 minutes before
Special Weather Statement National Weather Service North Platte NE 514 PM CDT Wed Jun 3 2020 NEZ024-036-032300- Hooker NE-McPherson NE- 514 PM CDT Wed Jun 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOOKER AND NORTHWESTERN MCPHERSON COUNTIES UNTIL 600 PM CDT/500 PM MDT/... At 514 PM CDT/414 PM MDT/, Doppler radar was tracking a strong thunderstorm 17 miles southeast of Whitman, or 21 miles southwest of Mullen, moving east at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sand Beach Lake, East Cody Lake and Highway 97 crossing the Dismal River. This includes Highway 97 between mile markers 51 and 59. A Severe Thunderstorm Watch remains in effect until 800 PM CDT/700 PM MDT/ for west central Nebraska. LAT...LON 4168 10140 4194 10142 4193 10097 4165 10109 TIME...MOT...LOC 2214Z 280DEG 36KT 4183 10136 Roberg
Special weather statement, Jun 3, 5:20 PM CDT, 36 minutes before
Special Weather Statement National Weather Service North Platte NE 420 PM MDT Wed Jun 3 2020 NEZ069-032300- Chase NE- 420 PM MDT Wed Jun 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHASE COUNTY UNTIL 500 PM MDT... At 420 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Champion, or 16 miles southwest of Imperial, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Enders, Enders Reservoir State Recreation Area, Area A Campground, Center Dam Campground and Church Grove Campground. This includes Highway 61 between mile markers 25 and 30. LAT...LON 4044 10189 4046 10146 4035 10147 4035 10197 TIME...MOT...LOC 2220Z 275DEG 24KT 4035 10185 Roberg
Special weather statement, Jun 3, 5:22 PM CDT, 34 minutes before
Special Weather Statement National Weather Service North Platte NE 522 PM CDT Wed Jun 3 2020 NEZ006-007-009-010-032300- Holt NE-Rock NE-Keya Paha NE-Boyd NE- 522 PM CDT Wed Jun 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROCK...NORTHWESTERN HOLT...SOUTHEASTERN KEYA PAHA AND SOUTHWESTERN BOYD COUNTIES UNTIL 600 PM CDT... At 522 PM CDT, Doppler radar was tracking a strong thunderstorm just east of Springview, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Burton and Mariaville. This includes Highway 12 between mile markers 60 and 70. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for north central Nebraska. LAT...LON 4280 9974 4292 9967 4292 9906 4262 9924 TIME...MOT...LOC 2222Z 278DEG 22KT 4283 9961 Snively
Local storm report, Jun 3, 5:27 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
527 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 7 ENE BROWNLEE 42.33N 100.50W
06/03/2020 E1.00 INCH CHERRY NE PUBLIC
QUARTER SIZED HAIL.
&&
CBROWNSpecial weather statement, Jun 3, 5:45 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
545 PM CDT Wed Jun 3 2020
NEZ024-025-037-032330-
Hooker NE-Thomas NE-Logan NE-
545 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOOKER...NORTHERN
LOGAN AND SOUTHERN THOMAS COUNTIES UNTIL 630 PM CDT/530 PM MDT/...
At 544 PM CDT/444 PM MDT/, Doppler radar was tracking a strong
thunderstorm 16 miles south of Seneca, or 17 miles north of Tryon,
moving east at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Highway 83 crossing The Dismal River, Highway 97 crossing the Dismal
River and Shimmons Lake.
This includes the following highways...
Highway 97 between mile markers 45 and 54.
Highway 83 between mile markers 129 and 141.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT/700 PM
MDT/ for north central and west central Nebraska.
LAT...LON 4189 10030 4169 10028 4172 10071 4174 10072
4174 10085 4175 10105 4188 10104
TIME...MOT...LOC 2244Z 269DEG 42KT 4181 10091
SnivelySpecial weather statement, Jun 3, 5:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
556 PM CDT Wed Jun 3 2020
NEZ036-037-059-032345-
McPherson NE-Lincoln NE-Logan NE-
556 PM CDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN...
SOUTHWESTERN LOGAN AND EASTERN MCPHERSON COUNTIES UNTIL 645 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ringgold, or near Tryon, moving east at 50 mph.
Winds in excess of 40 mph and penny size hail will be possible with
this storm.
Locations impacted include...
Stapleton, Tryon, Gandy, Ringgold and Shanklin Bluff.
This includes the following highways...
Highway 92 between mile markers 203 and 234.
Highway 97 between mile markers 11 and 32.
Highway 83 between mile markers 98 and 120.
LAT...LON 4132 10099 4155 10098 4168 10086 4158 10039
4130 10052
TIME...MOT...LOC 2256Z 285DEG 45KT 4153 10082
RobergThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:20 PM CDT | Areal Flood Advisory | LBF | Hayes | 2 hr |
| Jun 3, 3:09 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 51 min |
| Jun 3, 3:22 PM CDT | Special Weather Statement | LBF | Cherry | 23 min |
| Jun 3, 3:44 PM CDT | Special Weather Statement | LBF | Cherry | 31 min |
| Jun 3, 3:50 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 40 min |
| Jun 3, 4:12 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 29 min |
| Jun 3, 4:23 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 52 min |
| Jun 3, 4:32 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jun 3, 4:38 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 52 min |
| Jun 3, 4:44 PM CDT | Special Weather Statement | LBF | Keya Paha | 46 min |
| Jun 3, 4:47 PM CDT | Special Weather Statement | LBF | Brown | 43 min |
| Jun 3, 4:57 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 48 min |
| Jun 3, 5:02 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 28 min |
| Jun 3, 5:04 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 26 min |
| Jun 3, 5:11 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 36 min |
| Jun 3, 5:14 PM CDT | Special Weather Statement | LBF | Hooker | 46 min |
| Jun 3, 5:20 PM CDT | Special Weather Statement | LBF | Chase | 40 min |
| Jun 3, 5:21 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 39 min |
| Jun 3, 5:22 PM CDT | Special Weather Statement | LBF | Keya Paha | 38 min |
| Jun 3, 5:42 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 63 min |
| Jun 3, 5:45 PM CDT | Special Weather Statement | LBF | Thomas | 45 min |
| Jun 3, 5:56 PM CDT | Special Weather Statement | LBF | Logan | 49 min |
| Jun 3, 5:59 PM CDT | Special Weather Statement | LBF | Rock | 31 min |
| Jun 3, 6:01 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Keya Paha, Rock | 44 min |
| Jun 3, 6:19 PM CDT | Special Weather Statement | LBF | Hayes | 41 min |
| Jun 3, 6:25 PM CDT | Tornado Warning | LBF | Holt, Rock | 35 min |
| Jun 3, 6:30 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 45 min |
| Jun 3, 6:37 PM CDT | Special Weather Statement | LBF | Rock | 23 min |
| Jun 3, 6:38 PM CDT | Special Weather Statement | LBF | Hayes | 52 min |
| Jun 3, 6:48 PM CDT | Special Weather Statement | LBF | Loup | 42 min |
| Jun 3, 6:51 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 39 min |
| Jun 3, 6:53 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 52 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.